• Discussions taking place within this forum are intended for the purpose of assisting you in discussing options with your vet. Any other use of advice given here is done so at your risk, is solely your responsibility and not that of this forum or its owner. Before posting it is your responsibility you abide by this Statement

Does Baytril/metacam Affect Pee Pee?

Status
Not open for further replies.

Mudpuppy

Junior Guinea Pig
Joined
Feb 9, 2014
Messages
248
Reaction score
156
Points
330
Location
Wales, UK
Hello

My Muppet started a course of Metacam and Baytril for a query URI.... he had been sneezing blood occasionally (as per my previous thread on Friday), but his gums/ lungs looked/sounded healthy and he was eating/drinking/pooping/peeing normally and his usual chirpy self.... he had the injection versions on Saturday morning and I'm now giving him a syringed version once a day (he had one this morning).

My question is - could one of these be turning his wee pinky orange? This is a sign of blood in the urine isn't it.... but he's never had this before...... maybe it would have happened anyway if he hadn't been on the meds... i.e. it could be part of the illness?

He has another appointment on Tues to see how the antibiotics are helping.....

Thanks x
 

Elwickcavies

Teenage Guinea Pig
Joined
Apr 7, 2014
Messages
827
Reaction score
770
Points
585
Location
Hartlepool
The meds shouldn't affect the wee. Baytril is known to upset the digestion, so I'd recommend giving a probiotic like biolapis (from a vet) or Pro-c (pets@home )1-2 hours after the Baytril.

The colorful wee could indicate a urine infection. Some foods can also affect the colour (beetroot for example) or some dry foods and treats can contain artificial colours, which should really be avoided.

Baytril is not usually the best antibiotic for UTIs, septrin would be my choice. The metacam will be taking care of any pain issues so you'll not see other symptoms. Talk to your vet about the wee at your appt.
 
Status
Not open for further replies.
Top